Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 10, 2019, 12:54 AM CDT for Jefferson County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2019, 12:54 AM CDT (05:54 UTC)
- Expired
- May 10, 2019, 2:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 1:20 AM CDT | TSTM WND GST 62 | Johnson Bayou, LA | A WIND GUST OF 62 MPH WAS MEASURED ON A HOME WEATHER STATION. |
| May 10, 1:49 AM CDT | TSTM WND GST 60 | 1 S Groves, TX | PERSONAL WEATHER STATION MEASURED WIND GUST TO 60 MPH IN GROVES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
886
WUUS54 KLCH 100554
SVRLCH
LAC019-023-TXC245-361-100700-
/O.NEW.KLCH.SV.W.0073.190510T0554Z-190510T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1254 AM CDT Fri May 10 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
Southwestern Calcasieu Parish in southwestern Louisiana...
Southeastern Jefferson County in southeastern Texas...
Eastern Orange County in southeastern Texas...
* Until 200 AM CDT.
* At 1254 AM CDT, severe thunderstorms were located along a line
extending from near Orange to near Port Arthur to near Sabine Pass,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Charles, Port Arthur, Sulphur, Orange, Groves, Bridge City,
Westlake, West Orange, Vinton, Grand Lake, Sabine National
Wildlife, Sabine Pass, Johnsons Bayou, Carlyss, Heberts Marina,
Orangefield, Edgerly, Hackberry, Holly Beach and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2968 9403 3020 9386 3027 9318 2996 9327
3005 9328 3005 9333 2977 9332 2976 9334
2978 9333 2980 9333 2976 9335 2969 9384
2980 9391 2985 9379 2997 9376 3000 9379
2999 9386 2981 9395 2970 9385
TIME...MOT...LOC 0554Z 260DEG 27KT 3014 9380 2990 9383 2970 9394
HAIL...1.00IN
WIND...60MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:41 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 9, 11:41 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1141 PM CDT Thu May 9 2019
.DISCUSSION...
10/06Z TAF Issuance.
&&
.AVIATION...
Sctd storms near the Acadiana terminals are beginning to weaken
and move NE, while a band of strong to svr storms over SE TX is
beginning to organize and should begin accelerating east over the
next hour or so (which seems to correspond well to recent HRRR
runs). In between some sctd storms have developed near the lower
Sabine River between BPT and LCH. Given the consistency in recent
HRRR runs and general agreement with current convective scenario,
trended toward its solution for overnight into Friday. Adjusted
TEMPO groups to reflect general timing of convective complex and
it moves east acrs the area overnight, between 06-09Z at BPT,
07-11Z at LCH and 09-13Z at LFT/ARA. The line could bring strong
wind gusts to BPT/LCH. Once the complex moves through, HRRR
guidance suggests minimal activity during the day Friday, although
am not inclined to rule out convection entirely as atmosphere
will remain moist and unstable so retained VC mention at all
sites. Cigs will initially be a mix of VFR/MVFR with lower
cigs/vsbys expected with convective band overnight. Winds will be
generally easterly, bcmg vrbl around SHRA/TSRA.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 77 67 78 / 80 90 70 90
LCH 71 79 72 81 / 80 90 70 90
LFT 72 82 72 82 / 60 90 70 80
BPT 71 79 71 80 / 90 90 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Saturday evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Exercise Caution until 7 AM CDT Friday for GMZ430-
432-435-450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, May 9, 7:22 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 722 PM CDT Thu May 9 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 722 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all counties and parishes and this will now include Iberia, St. Mary, and lower St. Martin Parishes in south central Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Through Saturday night, Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all of the area except for Iberia, St. Mary, and lower St. Martin Parishes. The watch may have to be extended into these parishes. Marginal Risk of Severe Storms for potential damaging straight line winds and even a quick spin up brief lived tornado. Drier and more stable air is expected to move in during Sunday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-110030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 722 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight A few storms may move into the coastal waters with locally higher winds and seas along with frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and storms will be possible through Saturday night. These storms will produce locally higher winds and seas, frequent cloud to water lightning, along with greatly reduced visibilities due to heavy rainfall. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 10, 12:14 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL 2 SW SULPHUR 30.20N 93.38W
05/10/2019 E2.50 INCH CALCASIEU LA PUBLIC
FRIEND OF NWS EMPLOYEE RELAYED REPORT OF HAIL TO TENNIS
BALL SIZED FALLING SW OF SULPHUR.
&&
SWARTHENLocal storm report, May 10, 12:24 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1224 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 2 W SULPHUR 30.23N 93.39W
05/10/2019 E1.75 INCH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE RELAYING REPORT OF HAIL RANGING FROM NICKEL
TO GOLF BALL SIZE WEST OF SULPHUR.
&&
SWARTHENLocal storm report, May 10, 12:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 2 S SULPHUR 30.20N 93.35W
05/09/2019 E2.50 INCH CALCASIEU LA FIRE DEPT/RESCUE
CARLYSS FIRE DEPT. ON MOSSWOOD DRIVE REPORTED HAIL
RANGING FROM PEA SIZE TO GOLF BALL SIZE FOR SEVERAL
MINUTES. UPDATE 10 MINUTES LATER... MAX HAIL SIZE
INCREASED TO TENNIS BALL SIZE. FIRE DEPT. REPORTED HAIL
PUNCHED THROUGH FIBERGLASS ROOF AT STATION AND REPORTEDLY
A HOUSE IN CARLYSS HAD ROOF COLLAPSE DUE TO HAIL, BUT
THEYRE UNABLE TO DISPATCH DUE TO THE ONGOING HAIL.
&&
SWARTHENLocal storm report, May 10, 12:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1247 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HAIL 1 WSW MOSS BLUFF 30.30N 93.22W
05/10/2019 E1.00 INCH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTING QUARTER SIZE HAIL FALLING AT THE
ROUSES MARKET IN MOSS BLUFF.
&&
SWARTHENLocal storm report, May 10, 12:52 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL 4 W MOSS BLUFF 30.31N 93.26W
05/10/2019 E1.75 INCH CALCASIEU LA PUBLIC
REPORT OF GOLF BALL SIZED HAIL NEAR SAM HOUSTON JONES
STATE PARK.
&&
SWARTHENLocal storm report, May 10, 12:54 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1254 AM CDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL 1 N MOSS BLUFF 30.32N 93.20W
05/10/2019 E1.75 INCH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTING GOLF BALL SIZE HAIL AT HIS
RESIDENCE.
&&
SWARTHENThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:40 PM CDT | Special Weather Statement | LCH | Hardin | 50 min |
| May 9, 8:24 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 66 min |
| May 9, 9:07 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 43 min |
| May 9, 9:32 PM CDT | Special Weather Statement | LCH | Tyler | 43 min |
| May 9, 10:24 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 51 min |
| May 9, 10:43 PM CDT | Special Weather Statement | LCH | Hardin | 47 min |
| May 9, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 32 min |
| May 9, 11:34 PM CDT | Special Weather Statement | LCH | Hardin | 41 min |
| May 9, 11:58 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 47 min |
| May 10, 12:20 AM CDT | Tornado Warning | LCH | Jefferson | 25 min |
| May 10, 12:32 AM CDT | Flash Flood Warning | LCH | Hardin | 118 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| May 10, 12:43 AM CDT | Tornado Warning | LCH | Jefferson, Orange | 19 min |
| May 10, 1:04 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 116 min |
| May 10, 2:27 AM CDT | Flash Flood Warning | LCH | Orange | 3 hr |
| May 10, 2:43 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 3 hr |
| May 9, 7:07 PM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 3 hr |
| May 9, 7:09 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 3 hr |
| May 9, 7:15 PM CDT | Special Weather Statement | LCH | Saint Martin | 15 min |
| May 9, 7:44 PM CDT | Special Weather Statement | LCH | Saint Martin | 16 min |
| May 9, 8:09 PM CDT | Special Weather Statement | LCH | Saint Martin | 36 min |
| May 9, 9:28 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 3 hr |
| May 9, 9:54 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| May 9, 9:57 PM CDT | Areal Flood Advisory | LCH | Lafayette | 63 min |
| May 9, 10:02 PM CDT | Areal Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 118 min |
| May 9, 10:16 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 3 hr |
| May 9, 10:56 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 64 min |
| May 9, 11:57 PM CDT | Areal Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 3 hr |
| May 10, 12:02 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 118 min |
| May 10, 12:02 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 58 min |
| May 10, 12:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| May 10, 12:47 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 58 min |
| May 10, 12:49 AM CDT | Special Marine Warning | LCH | 11 min | |
| May 10, 12:54 AM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| May 10, 12:56 AM CDT | Flash Flood Warning | LCH | Beauregard | 2 hr |
| May 10, 1:13 AM CDT | Areal Flood Warning | LCH | Lafayette, Saint Martin | 2 hr |
| May 10, 1:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| May 10, 1:21 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 39 min |
| May 10, 1:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| May 10, 2:01 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 59 min |
| May 10, 2:02 AM CDT | Special Weather Statement | LCH | Allen | 43 min |
| May 10, 2:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| May 10, 2:27 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 5 days |
| May 10, 2:27 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 16 days |
| May 10, 2:56 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 49 min |
| May 10, 3:25 AM CDT | Special Weather Statement | LCH | Evangeline | 50 min |
| May 10, 4:00 AM CDT | Small Craft Advisory | LCH | 11 hr | |
| May 10, 4:53 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 10, 6:15 AM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 2 hr |
| May 10, 7:02 AM CDT | Special Marine Warning | LCH | 43 min | |
| May 10, 7:04 AM CDT | Special Marine Warning | LCH | 41 min | |
| May 10, 8:23 AM CDT | Special Weather Statement | LCH | St. Mary | 37 min |
| May 10, 11:47 AM CDT | River Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 25 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.